Skip to Content

How long does it take for Nuvigil to take effect. Also, how long will it last?

Responses (1)

LaurieShay 22 Jul 2011

Hey joabond,

You will notice a difference the first time you take Nuvigil and it will last approximately 8 to 12 hours. It takes several months to obtain the maximum benefit on this medication. When I first started taking Nuvigil, it kept me awake well into the night. I now take it first thing in the morning on an empty stomach and it last until around dinner time, then I begin to feel sleepy again.

Hope this helps,

Laurie

joabond 22 Jul 2011

I just started taking it 4 days ago. I take it as soon as I get up in the mornng 6:00 a.m. on an empty stomach. But it seems to only last until around 6 p.m. I was hoping that it would last until at least 10. I took Riddlin for a few years, then tried Adderal (the generic) and the Adderal worked wonders for 2 months then stopped working. I am on the 250 of the Nuvigil. My first prescription was free, and my insurance will cover it after I meet a $500.00 deductible at a cost of $75.00 per script... because there is no generic. I just do not want to spend the $500.00 if down the road it stops working... I need something. I just can't stand always being sleepy anymore. It seems that I am sleeping my life away and life is to short! Any more advice??

LaurieShay 22 Jul 2011

I agree, it lasts a max of about 12 hours. I take 300 mg, more than the recommended maximum. I have been taking Nuvigil for about 7 months and it hasn't stopped working. At first I felt a little wired, but after the first week or so, it just kept me awake throughout the day. I also take two antidepressants. Do you take anything other than the Nuvigil?

joabond 22 Jul 2011

No I am not taking anything else. I use to take anti-depressants but became immune to them. I need to be on something now, but can not seem to find anything to help me. It has never made me feel wired or hipper... I just am not sleepy (at least until around 6 or 7 pm). Any suggestions?

https://www.drugs.com/answers/432848/comment/?reply=232498

LaurieShay 22 Jul 2011

Just want to share that I have had to change my antidepressant every few years as I become immune to them too. I am now taking Pristiq and Wellbutrin together and it really has helped me alot. I use to sleep 12 to 14 hours a night and take a nap in the afternoon. Not since this combo. I'm now sleeping a normal 8 with no naps. Might want to reconsider the antidepressant as a possibility.

joabond 22 Jul 2011

Years ago I took Wellbrutin... I felt better than I ever had... HOWEVER, I gained a LOT of weight. So I went off of it. Did the combination make you gain weight?

LaurieShay 22 Jul 2011

Nope, in fact this combo has helped me lose weight. I have lost over 25 lbs since February. Slow but sure weight loss. It's great. Maybe investigate the Pristiq. I had some mild nausea and headache in the beginning, but honestly feel great now.

joabond 23 Jul 2011

Thank you. I am going to talk to my doctor about that.

LaurieShay 23 Jul 2011

Ok, let me know how it goes. Good luck!!

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions